Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 381, NWS North Platte, NE

August 12, 2007Garfield County, Holt County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2007, 1:36 PM CDT for Garfield County, Holt County, Wheeler County, Nebraska. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2007, 1:36 PM CDT (18:36 UTC)
Expired
Aug 12, 2007, 2:15 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Garfield County, NE, Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 1:47 PM CDTHAIL 17 Sse Chambers, NE
Aug 12, 1:52 PM CDTHAIL 0.8815 Nw Bartlett, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 121835
SVRLBF
NEC071-089-183-121915-
/O.NEW.KLBF.SV.W.0381.070812T1836Z-070812T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
136 PM CDT SUN AUG 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 215 PM CDT

* AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CHAMBERS...OR ABOUT 24 MILES SOUTH OF
  ONEILL...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA BY 155 PM CDT...
  FOUR CORNERS BY 205 PM CDT...
  9 MILES SOUTHWEST OF KNIEVELS CORNER BY 215 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4231 9899 4209 9899 4201 9887 4193 9878
      4185 9860 4194 9831 4231 9834

$$

13
2 follow-up statements
000 
WWUS53 KLBF 121857
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
157 PM CDT SUN AUG 12 2007

NEC071-121907-
/O.CAN.KLBF.SV.W.0381.000000T0000Z-070812T1915Z/
GARFIELD NE-
157 PM CDT SUN AUG 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR GARFIELD COUNTY IS
CANCELLED...

LAT...LON 4227 9883 4210 9875 4185 9860 4194 9831
      4231 9834

$$

NEC089-183-121915-
/O.CON.KLBF.SV.W.0381.000000T0000Z-070812T1915Z/
WHEELER NE-HOLT NE-
157 PM CDT SUN AUG 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN HOLT AND NORTHERN WHEELER COUNTIES...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR GOOSE LAKE STATE WILDLIFE
MANAGEMENT AREA...OR ABOUT 24 MILES SOUTH OF ONEILL...MOVING EAST AT
35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KNIEVELS CORNER BY 210 PM CDT...

LAT...LON 4227 9883 4210 9875 4185 9860 4194 9831
      4231 9834

$$

13
000 
WWUS53 KLBF 121915
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
214 PM CDT SUN AUG 12 2007

NEC089-183-121924-
/O.EXP.KLBF.SV.W.0381.000000T0000Z-070812T1915Z/
WHEELER NE-HOLT NE-
214 PM CDT SUN AUG 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT AND NORTHERN
WHEELER COUNTIES EXPIRES AT 215 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS SHOWN A WEAKENING TREND 
INTO SOUTHEAST HOLT AND NORTHEAST WHEELER COUNTIES. VERY HEAVY 
RAINFALL...SMALL HAIL...AND WIND GUSTS TO 45 MPH WILL STILL BE 
POSSIBLE WITH THIS STORM AS IT MOVES THROUGH THE REMAINDER OF THESE 
COUNTIES. ADDITIONAL THUNDERSTORMS WILL BE AROUND THROUGH THE LATE 
AFTERNOON HOURS AND SEVERE WEATHER IS STILL POSSIBLE.

LAT...LON 4227 9883 4210 9875 4185 9860 4194 9831
      4231 9834

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:31 AM CDT, 10 hours 5 minutes earlier.

Area forecast discussion, Aug 12, 3:31 AM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 AM CDT SUN AUG 12 2007

.SYNOPSIS...
SURFACE FRONT IS ACROSS KS. DEWPOINTS ARE IN THE 60S AND 70S...A
FEW 50S IN THE PANHANDLE. CONVECTION IS DEVELOPING OFF THE PALMER
DIVIDE IN CO...WITH MORE ACTION OVER NE WY AND SD. 11-3.9 DOESN/T
SHOW ANY STRATUS YET. HIGH PRESSURE IS ALONG THE ND/CANADIAN
BORDER...WITH LOW PRESSURE OVER SE CO AND C WY. WATER VAPOR SHOWS
SUBTROPICAL AND GULF MOISTURE INCORPORATED INTO THE RIDGE.

&&

.DISCUSSION...
ATMOSPHERE WILL BECOME EXTREMELY UNSTABLE THIS AFTERNOON.
ACCORDING TO SREF...LIKELY PROBS THAT MANY AREAS WILL ECLIPSE
3000J/KG...NAM GETS OVER 4000J/KG. 22Z NAM BUFR AT KLBF OVER
5000J/KG...AND THIS IS WITH HIGH TEMPS BELOW MOS. THERE WILL BE A
CAP...BUT THERE WILL ALSO BE SOME WEAK CONVERGENCE AT THE SURFACE
SO ALL AREAS WITH A SLIGHT CHANCE BECAUSE ANYTHING THAT GOES COULD
BECOME VERY SEVERE. EARLIER IN THE AFTERNOON...SLIGHT CHANCES
ACROSS THE NORTH WITH SOME REMNANTS POSSIBLY OUT OF SD. IN THE
WEST...UPSLOPE AND S/WV ENERGY FROM THE ROCKIES SHOULD HELP
THINGS. SHEAR SUFFICEINT FOR SOME SUPERCELLS. HIGH EHI/S SO WILL
NEED TO LOOK FOR ISOLATED TORS SHOULD STORMS DEVELOP...ESPECIALLY
JUST NORTH OF THE LOW LEVEL CONVERGENCE WHICH WOULD HIGHLIGHT
CUSTER COUNTY INTO THE SANHILLS. IT SHOULD BE NOTED THAT LAST 00Z
NAM RUN HAD THE BOUNDARY A BIT FURTHER SOUTH. 06Z RUN JUST COMING
IN IS A BIT FURTHER SOUTH AGAIN...WITH A STRONGER CAP HOWEVER. 12Z
RUNS AND NEXT SREF SHOULD HELP. THERE IS THE POSSIBILILITY THAT
ABSOLUTELY NOTHING COULD HAPPEN IN PORTIONS OF THE CWA TODAY. TSRA
LINGER INTO THE EVENING THEN DIMINISH BY 6Z. COULD BE SOME LOC HVY
RAIN IN SLOW MOVING STORMS. PW/S AT KLBF GET UP TO 1.75 INCHES
ACCORDING TO THE NAM BUFR. NAM BUFR VERY CLOSE TO KLBF PW AT
INITIALIZATION. WITH MOISTURE BUILDING...SHOULD BE SOME MORNING
STRATUS AND MAYBE BR ESPECIALLY NORTH AND IN RIVER VALLEYS. WILL
DOWNGRADE HIGHS CLOSE TO MOS WITH THE EXCESS MOISTURE.

DIDN/T CHANGE MUCH FOR THE REST OF THE FORECAST. TEMPS TO AVERAGE
10 TO 15 DEGREES ABOVE CLIMO...SO HOT. POPS ARE SCATTERED AROUND
THE PLACE AS EACH MODEL RUN IS DIFFERENT. MAY BE A GOOD IDEA TO
BLANKET AT LEAST SLIGHT CHANCES THROUGH THE FORECAST...FIRST IN
THE HIGHLY UNSTABLE REGIME AND THEN BY THE END OF THE WEEK THE
NORTHERN STREAM LOOKS TO GET INTO THE EQUATION. MAYBE ONLY 5
DEGREES ABOVE NORMAL NEXT WEEKEND?

&&

.AVIATION...
FRONTAL BOUNDARY PARALLELS INTERSTATE 80 EARLY THIS MORNING WITH
MOISTURE POOLING TO THE SOUTH AND EAST. WAVE PUSHING INTO PANHANDLE
AND UPSLOPE FLOW SHOULD PROVIDE ENOUGH LIFT FOR SOME IFR CONDITIONS
OVER WESTERN PORTIONS OF TWEB ROUTES 098 AND 264 DUE TO CEILINGS.
MVFR CONDITIONS TO GIVE WAY TO VFR BY 15Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JMC/POWER
Hazardous weather outlook, Aug 12, 10:37 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 AM CDT SUN AUG 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-131200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1037 AM CDT SUN AUG 12 2007 /937 AM MDT SUN AUG 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TODAY ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA. STORMS THROUGH MID AFTERNOON
ARE NOT EXPECTED TO REACH SEVERE LEVELS...BUT MAY PRODUCE BRIEF
HEAVY RAINFALL AND SMALL HAIL. INSTABILITY IS EXPECTED TO INCREASE
THROUGH THE AFTERNOON AND SOME OF THE STORMS MAY BE ABLE TO REACH
SEVERE LIMITS ACROSS PORTIONS OF THE OUTLOOK AREA...MAINLY ALONG
AND EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY
AS ANOTHER STORM SYSTEM MOVES ONTO THE NORTHERN PLAINS AND PUSHES
ANOTHER FRONTAL BOUNDARY THROUGH WESTERN AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:20 PM CDTSevere Thunderstorm WarningLBFRock40 min
Aug 12, 3:15 PM CDTFire Weather WatchLBFArthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more14 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.